Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 4, 2016, 8:44 PM PST for Union County, Oregon. It took effect at Feb 5, 2016, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 8:44 PM PST (04:44 UTC)
- In effect from
- Feb 5, 2016, 4:00 AM PST
- Expired
- Feb 5, 2016, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS76 KPDT 050444 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 844 PM PST THU FEB 4 2016 ...VERY WINDY OVER PORTIONS OF THE GRANDE RONDE VALLEY FRIDAY... .ANOTHER STORM WILL MOVE TOWARDS THE PACIFIC NORTHWEST FRIDAY...THEN MOVE ACROSS THE REGION FRIDAY EVENING. THIS SYSTEM WILL CAUSE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO STRENGTHEN LEADING TO VERY WINDY CONDITIONS. ORZ049-051500- /O.NEW.KPDT.WI.Y.0005.160205T1200Z-160206T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 844 PM PST THU FEB 4 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH ACROSS THE SOUTH END OF THE VALLEY. SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH ELSEWHERE. * TIMING...WINDS WILL BEGIN TO INCREASE ACROSS THE SOUTH END OF THE VALLEY TOWARDS DAYBREAK FRIDAY...WHILE ELSEWHERE WINDS WILL INCREASE DURING THE MORNING. STRONGEST WINDS WILL OCCUR IN THE AFTERNOON AND EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...INCLUDING INTERSTATE 84. LOOSE OBJECTS MAY BECOME AIRBORNE. LOCAL DRIFTING OF NEWLY FALLEN SNOW MAY ALSO BE POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
813 WWUS76 KPDT 051457 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 657 AM PST FRI FEB 5 2016 ...VERY WINDY OVER PORTIONS OF THE GRANDE RONDE VALLEY TODAY... .ANOTHER STORM WILL MOVE TOWARDS THE PACIFIC NORTHWEST TODAY... THEN MOVE ACROSS THE REGION THIS EVENING. THIS SYSTEM WILL CAUSE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO STRENGTHEN LEADING TO VERY WINDY CONDITIONS. ORZ049-052300- /O.CON.KPDT.WI.Y.0005.000000T0000Z-160206T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 657 AM PST FRI FEB 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH ACROSS THE SOUTH END OF THE VALLEY. SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH ELSEWHERE. * TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE SOUTH END OF THE VALLEY THIS MORNING. STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...INCLUDING INTERSTATE 84...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
754 WWUS76 KPDT 052247 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PST FRI FEB 5 2016 ...VERY WINDY OVER PORTIONS OF THE GRANDE RONDE VALLEY... .ANOTHER STORM WILL MOVE ACROSS THE REGION THIS EVENING. THIS SYSTEM WILL CAUSE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO STRENGTHEN LEADING TO VERY WINDY CONDITIONS. ORZ049-060600- /O.CON.KPDT.WI.Y.0005.000000T0000Z-160206T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 247 PM PST FRI FEB 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS CONTINUE THROUGH THIS EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...INCLUDING INTERSTATE 84...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
457 WWUS76 KPDT 060547 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 947 PM PST FRI FEB 5 2016 ORZ049-060700- /O.EXP.KPDT.WI.Y.0005.000000T0000Z-160206T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 947 PM PST FRI FEB 5 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS HAVE BEEN LOCALLY OCCURRING AT THE SOUTH END OF THE GRANDE RONDE VALLEY. OTHERWISE WINDS IN THE GRANDE RONDE VALLEY HAVE BEEN RUNNING 15 TO 25 MPH WITH GUSTS TO 35 MPH. A COLD FRONT WILL MOVE ACROSS THE VALLEY BY MIDNIGHT...WEAKENING THE PRESSURE GRADIENTS. AS A RESULT...WINDS WILL DECREASE ACROSS THE VALLEY OVERNIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 4, 5:00 PM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 4, 5:00 PM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 500 PM PST THU FEB 4 2016 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT MOVING THROUGH THE REGION HAS FUELED A BAND OF MODERATE SHOWERS OVER THE CENTRAL AND NORTHERN BLUE MOUNTAINS AND BLUE MOUNTAIN FOOTHILLS. SNOW LEVELS ARE AROUND 3500 FEET...BUT FREEZING LEVELS ARE HIGHER...SO THE SNOW IS SLUSHY AND MOST ROADWAYS IN THIS AREA ARE NOT...BUT MERELY WET. SHOWERS WILL CONTINUE THROUGH THE EVENING...THEN DIMINISH OVERNIGHT. ANOTHER SIGNIFICANT WEATHER FEATURE THIS EVENING IS PATCHY DENSE FOG AND FREEZING FOG IN THE KITTITAS VALLEY AND PORTIONS OF THE YAKIMA VALLEY AND WESTERN LOWER COLUMBIA BASIN. THE FOG WILL LIKELY PERSIST THROUGH FRIDAY MORNING...BUT SHOULD SCOUR OUT DURING THE AFTERNOON AS VERTICAL MIXING INCREASES WITH THE APPROACH OF A COLD FRONT. THIS COLD FRONT WILL THEN BRING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW ON FRIDAY NIGHT...ALONG WITH BREEZY WINDS. MOUNTAIN SHOWERS WILL TAPER OFF ON SATURDAY...BUT WINDS COULD REMAIN BREEZY. HIGH PRESSURE WILL THEN BEGIN BUILDING INTO THE REGION ON SUNDAY...PROVIDING MILD AND DRY CONDITIONS. THE BIGGEST FORECAST CHALLENGE DURING THIS PERIOD WILL BE DETERMINING HOW MUCH FOG THERE WILL BE ON SUNDAY MORNING...AND HOW LONG WILL IT PERSIST DURING THE DAY. IF IT BURNS OFF COMPLETELY...TEMPERATURES WILL WARM INTO THE 40S AND 50S. COBB .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...A VERY STRONG MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH WEDNESDAY NIGHT FOR DRY CONDITIONS. MOISTURE TRAPPED IN THE BOUNDARY LAYER DUE TO A SURFACE-BASED INVERSION WILL PRODUCE WIDESPREAD LOW STRATUS CLOUDS AND PATCHY FOG EACH DAY. AREAL COVERAGE OF LOW CLOUDS MAY IMPROVE SOMEWHAT EACH AFTERNOON ALONG WITH DISSIPATION OF THE PATCHY FOG IN SOME AREAS BY AFTERNOON EACH DAY. THE NEXT UPSTREAM PACIFIC WEATHER SYSTEM APPROACHES THE COAST DURING THE DAY ON THURSDAY WHILE THE RIDGE AXIS MOVING INTO IDAHO AND MONTANA THURSDAY AFTERNOON. THURSDAY NIGHT A MID/UPPER LEVEL TROUGH PUSHES A COLD FRONT INTO WESTERN SECTIONS OF WASHINGTON AND OREGON AND SPREADS INCREASING CLOUDS AND MOISTURE ACROSS THE FORECAST AREA WITH CHANCE POPS ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN WASHINGTON CASCADES, THE EAST SLOPES OF THE CENTRAL AND NORTHERN OREGON CASCADES, IN NORTH CENTRAL OREGON AND IN THE BLUE MOUNTAINS. LOWER ELEVATIONS IN DESCHUTES AND JEFFERSON COUNTIES WILL HAVE A SLIGHT CHANCE OF RAIN THURSDAY NIGHT. THE YAKIMA VALLEY, THE LOWER COLUMBIA BASIN, NORTHERN FOOTHILLS OF THE BLUE MOUNTAINS AND THE WASHINGTON FOOTHILLS OF THE BLUE MOUNTAINS AS WELL AS FAR NORTHEAST OREGON WILL HAVE A SLIGHT CHANCE OF PRECIPITATION THURSDAY NIGHT. SNOW LEVELS THURSDAY NIGHT WILL BE 5500-7000 FEET. POLAN && .AVIATION...00Z TAFS...VFR CONDITIONS SHOULD PREVAIL OVER THE NEXT 24 HOURS, EXCEPT AT KDLS WHERE LIFR/IFR CONDITIONS ARE EXPECTED TONIGHT. KPDT RADAR AT 342 PM PST INDICATED A SHRINKING AREA OF PRECIPITATION ECHOES, MAINLY OVER THE NORTHERN BLUE MOUNTAINS, RESULTING IN -SHRA HAVING ENDED AT KPDT AT 200 PM PDT. THE SNOW LEVEL IN NORTHEAST OREGON WILL BE RIGHT AROUND 3500 FT INTO THIS EVENING, THUS YIELDING MVFR CONDITIONS ALONG THE AVIATION ROUTE FROM KPDT TO KBKE DUE TO LOW CIGS AND MIST ASSOCIATED WITH SCATTERED -SHSNRA, WHICH WILL CONTINUE OVER THE NORTHERN BLUE MOUNTAINS INTO THIS EVENING. SNOW OVER THE BLUE MOUNTAINS WILL TAPER OFF IN THE EVENING AND END BY AROUND 05TH/05Z RESULTING IN IMPROVING CONDITIONS THIS EVENING OVER THE BLUE MOUNTAINS ALONG THE KPDT-TO-KBKE AVIATION ROUTE. WINDS WILL BE LESS THAN 10 KTS OVER THE NEXT 24 HOURS, EXCEPT THAT WINDS AT KPDT AND KALW WILL BE TO 10-15 KTS FOR REMAINDER OF THIS AFTERNOON AND THEN DIMINISH TO LESS THAN 10 KTS BY AROUND 05TH/02Z. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 35 53 35 51 / 20 10 50 10 ALW 39 51 40 50 / 30 10 60 20 PSC 34 52 35 54 / 10 10 40 10 YKM 30 44 32 49 / 10 30 50 10 HRI 33 53 34 52 / 10 10 40 10 ELN 29 39 30 43 / 10 30 60 20 RDM 29 49 27 47 / 10 10 40 10 LGD 32 47 33 45 / 40 10 60 20 GCD 27 43 25 43 / 20 10 60 10 DLS 36 49 38 54 / 10 20 70 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 82/99/99
In the hours before
Local storm report, Feb 4, 5:25 PM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
525 PM PST THU FEB 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM SNOW 1 S LA GRANDE 45.31N 118.09W
02/04/2016 M4.0 INCH UNION OR TRAINED SPOTTER
OBSERVER MEASURED 4 INCHES OF ACCUMULATION IN 12 HOURS.
ELEVATION 2810 FEET.
&&
RQBNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.